• Users Online: 143
  • Home
  • Print this page
  • Email this page
Home About us Editorial board Ahead of print Current issue Search Archives Submit article Instructions Subscribe Contacts Login 
ORIGINAL ARTICLE
Year : 2021  |  Volume : 10  |  Issue : 2  |  Page : 182-186

Clinical profile of patients with baclofen poisoning in an academic medical center


1 Toxicological Research Center, Excellence Center of Clinical Toxicology, Department of Clinical Toxicology, Loghman Hakim Hospital, Shahid Beheshti University of Medical Sciences, Tehran, Iran
2 School of Rehabilitation Sciences of Iran University of Medical Sciences, Tehran, Iran

Correspondence Address:
Dr. Mahbobeh Oroei
School of Rehabilitation Sciences of Iran University of Medical Sciences, Tehran.
Iran
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jrptps.JRPTPS_15_20

Rights and Permissions

Context: Baclofen overdose acutely affects the nervous system and induces a decrease in the consciousness level, coma, and death. The diagnosis of it is based on the patient’s history and clinical findings. Aims: The present study aims to investigate baclofen-induced poisoning based on medical reports in a 5-year period. Materials and Methods: This retrospective study was conducted in Loghman Hakim Hospital, Tehran, Iran. The medical profile of 135 patients with baclofen overdose was read out, collected, and analyzed using SPSS version 18. Results: The average age of 135 patients was 26.37±18.73 years. The majority of them were female (68.1%) and intentional attempts (66.7%). There were 117 patients (86.7%) with central nervous system symptoms. The most common nervous finding was drowsiness (n = 53, 45.3%). There was no patient with seizures. There was a significant statistical relationship between the dose of baclofen and consciousness level (GCS ≤12: 302.61 ± 236.40 mg, and GCS >12: 162.21 ± 121.02 mg, P < 0.001). Conclusion: Baclofen overdose should be considered in patients referred to the emergency department with drowsiness symptoms and decreased consciousness level. Because of this poisoning, it has no specific symptoms and is common in female and young people.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed488    
    Printed4    
    Emailed0    
    PDF Downloaded65    
    Comments [Add]    

Recommend this journal